Alert archive / Nevada / High Wind Watches in 2016

High Wind Watch 4, NWS Las Vegas, NV

March 20, 2016Clark County, Nye County, Nevada; Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Mar 20, 2016, 2:38 AM PDT for Clark County, Nye County, Nevada; Inyo County, California. It took effect at Mar 21, 2016, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 20, 2016, 2:38 AM PDT (09:38 UTC)
In effect from
Mar 21, 2016, 11:00 AM PDT
Expired
Mar 20, 2016, 2:32 PM PDT
In force
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2016-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2016-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4019 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

127 
WWUS75 KVEF 200938
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 AM PDT SUN MAR 20 2016

...STRONG WINDS POSSIBLE IN THE SIERRA AND SPRING MOUNTAINS MONDAY
INTO TUESDAY MORNING...

.A WEATHER SYSTEM MOVING THROUGH THE AREA WILL RESULT IN STRONG
WINDS IN THE SIERRA AND SPRING MOUNTAINS MONDAY INTO MONDAY NIGHT.
THOSE PLANNING RECREATION OR TRAVEL IN THESE AREAS SHOULD BE
PREPARED FOR VERY STRONG WINDS. WINDS WILL BEGIN TO SUBSIDE EARLY
TUESDAY MORNING.

CAZ519-NVZ019-202200-
/O.NEW.KVEF.HW.A.0004.160321T1800Z-160322T1500Z/
EASTERN SIERRA SLOPES-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...
THE TOWN OF MT CHARLESTON...RED ROCK CANYON
238 AM PDT SUN MAR 20 2016

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING FOR THE EASTERN SIERRA SLOPES AND THE SPRING MOUNTAINS
INCLUDING RED ROCK CANYON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING. 

* TIMING...STRONG WINDS WILL DEVELOP BY LATE MORNING MONDAY AND PEAK
  IN STRENGTH MONDAY EVENING BEFORE GRADUALLY SUBSIDING BY TUESDAY
  MORNING. 

* WINDS...WEST OR SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS OF 60 TO
  70 MPH. 

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO DANGEROUS 
  CROSSWINDS. TEMPORARY STRUCTURES AND LOOSE OBJECTS MAY BE 
  DAMAGED OR DESTROYED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
117 
WWUS75 KVEF 202132
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
232 PM PDT SUN MAR 20 2016

...STRONG WINDS ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT
MONDAY THROUGH TUESDAY EVENING...

.A WEATHER SYSTEM MOVING THROUGH THE AREA WILL RESULT IN STRONG
SOUTHWEST TO WEST WINDS MONDAY INTO MONDAY NIGHT. WINDS WILL SHIFT
TO THE NORTH BEHIND A COLD FRONT AND REMAIN STRONG INTO TUESDAY
EVENING IN CENTRAL NEVADA AND PARTS OF SAN BERNARDINO COUNTY. THOSE
PLANNING RECREATION OR TRAVEL SHOULD BE PREPARED CROSSWINDS AND
AREAS OF BLOWING DUST OR SAND.

NVZ019-211000-
/O.UPG.KVEF.HW.A.0004.160321T1800Z-160322T1500Z/
/O.NEW.KVEF.HW.W.0008.160321T1800Z-160322T1500Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
232 PM PDT SUN MAR 20 2016

...HIGH WIND WARNING IN EFFECT FROM 11 AM MONDAY TO 8 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 8 AM PDT
TUESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING...STRONG WINDS WILL DEVELOP BY LATE MORNING MONDAY AND PEAK
  IN STRENGTH MONDAY EVENING AND EARLY TUESDAY MORNING BEFORE
  GRADUALLY SUBSIDING TUESDAY MORNING.

* WINDS...WEST OR SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS OF 60 
  TO 70 MPH. 

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO DANGEROUS 
  CROSSWINDS. TEMPORARY STRUCTURES AND LOOSE OBJECTS MAY BE 
  DAMAGED OR DESTROYED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...
AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

CAZ519-211000-
/O.UPG.KVEF.HW.A.0004.160321T1800Z-160322T1500Z/
/O.NEW.KVEF.WI.Y.0012.160321T1800Z-160322T1500Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
232 PM PDT SUN MAR 20 2016

...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 8 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 8 AM PDT
TUESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING...STRONG WINDS WILL DEVELOP BY LATE MORNING MONDAY AND PEAK
  IN STRENGTH MONDAY EVENING AND EARLY TUESDAY MORNING BEFORE
  GRADUALLY SUBSIDING TUESDAY MORNING.

* WINDS...WEST OR SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS OF 60 
  TO 70 MPH. 

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO DANGEROUS 
  CROSSWINDS. TEMPORARY STRUCTURES AND LOOSE OBJECTS MAY BE 
  DAMAGED OR DESTROYED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NVZ014-015-018-211000-
/O.NEW.KVEF.WI.Y.0012.160321T1800Z-160323T0400Z/
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-SHEEP RANGE-
INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL
232 PM PDT SUN MAR 20 2016

...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 9 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 9 PM PDT
TUESDAY. 

* TIMING...STRONG WINDS WILL DEVELOP BY LATE MORNING MONDAY AND PEAK
  IN STRENGTH MONDAY AFTERNOON AND EVENING AND AGAIN ON TUESDAY
  BEFORE SUBSIDING TUESDAY EVENING.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH, WINDS
  SHIFTING TO THE NORTHWEST WITH SIMILAR SPEEDS TUESDAY.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO DANGEROUS CROSSWINDS.
  TEMPORARY STRUCTURES AND LOOSE OBJECTS MAY BE DAMAGED OR
  DESTROYED. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
  RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
  TIMES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ520>522-NVZ017-020-022-211000-
/O.NEW.KVEF.WI.Y.0012.160321T1800Z-160322T1500Z/
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA...WESTGARD PASS...BRISTLECONE PINE...FURNACE CREEK...
STOVEPIPE WELLS...SHOSHONE...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...PRIMM....SEARCHLIGHT...CAL-NEV-ARI
232 PM PDT SUN MAR 20 2016

...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 8 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 8 AM PDT
TUESDAY. 

* TIMING...STRONG WINDS WILL DEVELOP BY LATE MORNING MONDAY AND PEAK
  IN STRENGTH MONDAY AFTERNOON THROUGH EARLY TUESDAY MORNING BEFORE
  SUBSIDING TUESDAY MORNING.

* WINDS...SOUTHWEST TO WEST 20 TO 30 MPH GUSTS 40 TO 50 MPH.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO DANGEROUS CROSSWINDS.
  TEMPORARY STRUCTURES AND LOOSE OBJECTS MAY BE DAMAGED OR
  DESTROYED. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
  RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
  TIMES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ523>525-211000-
/O.NEW.KVEF.WI.Y.0012.160321T1800Z-160323T0400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS
232 PM PDT SUN MAR 20 2016

...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 9 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 9 PM PDT
TUESDAY. 

* TIMING...STRONG WINDS WILL DEVELOP BY LATE MORNING MONDAY AND PEAK
  IN STRENGTH MONDAY EVENING THROUGH TUESDAY BEFORE GRADUALLY
  SUBSIDING TUESDAY EVENING.

* WINDS...WEST-NORTHWEST 25 TO 35 MPH GUSTS 45 TO 55 MPH.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO DANGEROUS CROSSWINDS.
  TEMPORARY STRUCTURES AND LOOSE OBJECTS MAY BE DAMAGED OR
  DESTROYED. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
  RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
  TIMES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

AZZ001-003-211000-
/O.NEW.KVEF.WI.Y.0012.160321T1800Z-160322T0500Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...
VALENTINE...WIKIEUP...YUCCA
232 PM MST SUN MAR 20 2016

...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM MST MONDAY. 

* TIMING...STRONG WINDS WILL DEVELOP LATE MONDAY MORNING AND PEAK
  MONDAY AFTERNOON AND EARLY EVENING BEFORE DIMINISHING BY LATE
  MONDAY EVENING.

* WINDS...SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO DANGEROUS CROSSWINDS.
  TEMPORARY STRUCTURES AND LOOSE OBJECTS MAY BE DAMAGED OR
  DESTROYED. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
  RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
  TIMES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 20, 2:30 AM PDT, 8 minutes earlier.

Area forecast discussion, Mar 20, 2:30 AM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
230 AM PDT SUN MAR 20 2016

.SYNOPSIS...WARM CONDITIONS WITH PASSING HIGH CLOUDS ARE EXPECTED
AGAIN TODAY WITH INCREASING SOUTHWEST BREEZES IN THE AFTERNOON.
STRONGER WINDS WILL DEVELOP MONDAY INTO TUESDAY AS A WEATHER SYSTEM
APPROACHES THE AREA...WITH TEMPERATURES COOLING SHARPLY ON TUESDAY
AND WEDNESDAY. HIGH PRESSURE WILL BUILD BACK IN WEDNESDAY ONWARD
WITH TEMPERATURES SLOWLY REBOUNDING THROUGH THE END OF THE WEEK.
&&

.SHORT TERM...THROUGH TUESDAY NIGHT.

WARM CONDITIONS ARE EXPECTED ONCE AGAIN TODAY WITH A SOUTHWESTERLY
FLOW DEVELOPING IN ADVANCE OF AN INCOMING WEATHER SYSTEM. THIS WILL
MEAN ANOTHER DAY OF HIGH TEMPERATURES CLIMBING 10 TO 15 DEGREES
ABOVE NORMAL WITH A NOTICABLE INCREASE IN SOUTHWESTERLY BREEZES FOR
MOST AREAS DURING THE AFTERNOON HOURS.

ON MONDAY ATTENTION WILL TURN TO FAIRLY STRONG TROUGH PUSHING INTO
THE PACIFIC NORTHWEST. THIS WILL RESULT IN INCREASINGLY TIGHT NORTH
TO SOUTH THERMAL GRADIENT WHICH IN TURN WILL LEAD TO WIDESPREAD
GUSTY CONDITIONS. AS THE TROUGH PUSHES INTO THE GREAT BASIN MONDAY
NIGHT INTO TUESDAY...WINDS WILL CONTINUE TO INCREASE DOWNWIND OF
MAJOR TERRAIN FEATURES SUCH AS THE SIERRA AND SPRING MOUNTAINS. IVE
GONE AHEAD AND ISSUED A HIGH WIND WATCH FOR BOTH LOCATIONS...WITH
THE STRONGEST WINDS LIKELY OCCURRING OVERNIGHT MONDAY FOR MOST OF THE
SIERRA AND SPRING MOUNTAINS...INCLUDING RED ROCK CANYON. SOME OF
THESE STRONG WINDS MAY BLEED INTO THE FAR WESTERN EDGES OF THE LAS
VEGAS VALLEY AS WELL. LESS CONFIDENCE ON DOWNSLOPE WINDS REACHING
THE OWENS VALLEY. BEING MARCH IT WOULD CERTAINLY MAKE SENSE FROM A
CLIMATOLOGY PERSPECTIVE...BUT HIGH RESOLUTION MODELS AND CROSS
SECTIONS LACK CERTAIN KEY FEATURES FOUND IN TYPICAL DOWNSLOPE
SCENARIOS INCLUDING A WELL DEFINED CRITICAL LAYER AND A RIDGE TOP
STABLE LAYER. SO IVE HELD OF ON INCLUDING THE OWENS VALLEY AT THIS
TIME. ELSEWHERE...A BELT OF GUSTY WINDS WILL LIKELY STRETCH FROM THE
WESTERN MOJAVE DESERT EASTWARD INTO NORTHWEST ARIZONA BUT SPEEDS
LOOK LIKE THEY CAN BE HANDLED WITH ADVISORIES DOWN THE ROAD IF
NEEDED.

ON TUESDAY...THE TROUGH RESPONSIBLE FOR THE WINDY WEATHER WILL PUSH
EASTWARD BUT SHARPLY COOLER TEMPERATURES CAN BE EXPECTED IN ITS WAKE
WITH TEMPERATURES FALLING TO NEAR SEASONAL NORMALS. SOME GUSTY WEST
WINDS WILL LINGER ACROSS THE WESTERN MOJAVE DESERT NEAR DAGGETT AND
TWENTYNINE PALMS WHICH MAY RESULT IN PATCHY BLOWING DUST.

.LONG TERM....WEDNESDAY THROUGH SATURDAY.

NORTHWEST UPPER-LEVEL FLOW WILL DOMINATE THE PATTERN IN THE LONG
TERM WITH THE LARGE-SCALE TROUGH EXITING STAGE EAST ON WEDNESDAY. HI-
RES MODELS CONTINUE TO SHOW A RATHER BREEZY WEDNESDAY ACROSS THE
AREA AS NORTHWEST SURFACE WINDS ENCOMPASS THE ENTIRE CWA. ECMWF AND
GFS ARE IN MUCH BETTER AGREEMENT TODAY REGARDING TEMPERATURES ON
WEDNESDAY, WITH HIGHS AND LOWS NEAR TO SLIGHTLY BELOW NORMAL ACROSS
THE AREA. ONLY A GRADUAL WARMING TREND COMMENCES THEREAFTER AS
NORTHWEST FLOW PERSISTS, PREVENTING UPPER-LEVEL HEIGHTS FROM RISING
SIGNIFICANTLY. SUSPECT THE WARMING TREND IS A BIT ON THE MODEST SIDE
GIVEN THE MODELS' TENDENCIES THIS SEASON TO BE SLUGGISH WITH
UPSTREAM RIDGING, SO GENERALLY WENT AT TO SLIGHTLY ABOVE GUIDANCE
VALUES FOR MAX/MIN TEMPS TO CLOSE OUT THE WEEK.

ECMWF AND GFS DEPICT A SHORTWAVE TROUGH DIGGING SSE IN THE INTERIOR
WEST FRIDAY AND SATURDAY, WITH THE ECMWF IN PARTICULAR CONSIDERABLY
FARTHER EAST WITH THIS SYSTEM THAN IT WAS SHOWING THIS TIME
YESTERDAY. THIS GIVES INCREASED CONFIDENCE THAT THIS SYSTEM WILL BE
TOO FAR EAST TO BRING POTENTIAL PRECIP TO THE AREA. HOWEVER,
POSITIONING DIFFERENCES HAVE FAIRLY SUBSTANTIAL IMPLICATIONS ON
FORECAST TEMPERATURES ON SATURDAY, WITH EC-BASED GUIDANCE ABOUT 6-12
DEGREES COLDER THAN GFS-BASED GUIDANCE. SUSPECT THE ECMWF IS STILL
TOO FAR WEST WITH THE SYSTEM (A BIAS SEEN ALL SEASON LONG) AND
EFFECTS ON TEMPERATURES WILL BE FAR MORE MODEST THAN IT SUGGESTS. AS
SUCH, CURRENTLY HAVE TEMPS ABOUT 4-10 DEGREES ABOVE AVERAGE BY NEXT
WEEKEND. BREEZY CONDITIONS ARE LIKELY ON SATURDAY AS THIS SHORTWAVE
PLUNGES SOUTHEASTWARD INTO THE ROCKIES AND TIGHTENS THE SURFACE
PRESSURE GRADIENT.

DRY CONDITIONS ARE EXPECTED ACROSS THE CWA THROUGH THE LONG TERM
GIVEN THE PERSISTENT NORTHWEST UPPER-LEVEL FLOW.

&&

.AVIATION...FOR MCCARRAN...EXPECT PASSING HIGH CLOUDS AT TIMES
THROUGH MONDAY. TYPICAL SOUTHWEST DRAINAGE WINDS ARE EXPECTED EARLY
THIS MORNING WITH LIGHT AND VARIABLE WINDS MAINLY FAVORING AN
EASTERLY DIRECTION MID MORNING THROUGH MID AFTERNOON. SOUTHWEST
WINDS ARE EXPECTED TO PUSH INTO THE TERMINAL LATER THIS
AFTERNOON...PROBABLY AROUND 23Z WITH SPEEDS AROUND 12 KNOTS.
SOUTHWEST WINDS WILL INCREASE MONDAY WITH SUSTAINED SPEEDS AROUND 20
KNOTS AND GUSTS AROUND 30 KNOTS BY AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MOST OF THE AREA WILL JUST SEE SOME PASSING HIGH CLOUDS
AT TIMES THROUGH MONDAY. HOWEVER...SNOW SHOWERS MAY DEVELOP OVER THE
SIERRA MONDAY AFTERNOON. MAINLY LIGHT WINDS THROUGH THIS MORNING
ACROSS THE AREA. MAINLY SOUTHWEST WINDS THIS AFTERNOON INCREASING TO
10-20 KNOTS AND LOCAL GUSTS TO 30 KNOTS. SOUTHWEST WINDS WILL
INCREASE MONDAY WITH GUSTS OVER 40 MPH POSSIBLE IN SOME AREAS.
WIDESPREAD MOUNTAIN WAVE ACTIVITY AND MECHANICAL TURBULENCE IS
LIKELY MONDAY.

&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION NOT EXPECTED.
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.
&&

SHORT TERM...OUTLER
LONG TERM...SHAFER
AVIATION...HARRISON

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 2:32 PM PDTHigh Wind WarningVEFClark, Nye41 hr
Mar 20, 2:32 PM PDTWind AdvisoryVEFClark, Esmeralda, Lincoln, Nye54 hr

Nearby

High Wind Watches in Nevada, 2016High Wind Watches in California, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.